Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The residual spectrum of $ \mathrm{Mp}_4(\mathbf{A}_k)$

Author: Fan Gao
Journal: Trans. Amer. Math. Soc. 366 (2014), 6151-6182
MSC (2010): Primary 11F70
Published electronically: May 23, 2014
MathSciNet review: 3256196
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the residual spectrum of the global metaplectic group $ \mathrm {Mp}_4(\mathbf {A}_k)$ by using the theory of Eisenstein series. The residual spectra obtained are interpreted as near equivalence classes in the framework of the Arthur conjecture.

References [Enhancements On Off] (What's this?)

  • [Ahl] Lars V. Ahlfors, Complex analysis, 3rd ed., McGraw-Hill Book Co., New York, 1978. An introduction to the theory of analytic functions of one complex variable; International Series in Pure and Applied Mathematics. MR 510197 (80c:30001)
  • [Art] James Arthur, Unipotent automorphic representations: conjectures, Astérisque 171-172 (1989), 13-71. Orbites unipotentes et représentations, II. MR 1021499 (91f:22030)
  • [Art2] James Arthur, Automorphic representations of $ {\rm GSp(4)}$, Contributions to automorphic forms, geometry, and number theory, Johns Hopkins Univ. Press, Baltimore, MD, 2004, pp. 65-81. MR 2058604 (2005d:11074)
  • [BaJ] D. Ban and C. Jantzen, The Langlands quotient theorem for finite central extensions of p-adic groups, preprint.
  • [BoW] Armand Borel and Nolan R. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups, Annals of Mathematics Studies, vol. 94, Princeton University Press, Princeton, N.J., 1980. MR 554917 (83c:22018)
  • [CKM] James W. Cogdell, Henry H. Kim, and M. Ram Murty, Lectures on automorphic $ L$-functions, Fields Institute Monographs, vol. 20, American Mathematical Society, Providence, RI, 2004. MR 2071722 (2005h:11104)
  • [GaS] Wee Teck Gan and Gordan Savin, Representations of metaplectic groups I: epsilon dichotomy and local Langlands correspondence, Compos. Math. 148 (2012), no. 6, 1655-1694. MR 2999299,
  • [GGJ] Wee Teck Gan, Nadya Gurevich, and Dihua Jiang, Cubic unipotent Arthur parameters and multiplicities of square integrable automorphic forms, Invent. Math. 149 (2002), no. 2, 225-265. MR 1918673 (2004e:11051),
  • [GGP] W. T. Gan, B. H. Gross and D. Prasad, Symplectic local root numbers, central critical L-values and restriction problems in the representation theory of classical groups, to appear in Asterisque Vol. 118.
  • [HoM] Roger E. Howe and Calvin C. Moore, Asymptotic properties of unitary representations, J. Funct. Anal. 32 (1979), no. 1, 72-96. MR 533220 (80g:22017),
  • [KeS] C. David Keys and Freydoon Shahidi, Artin $ L$-functions and normalization of intertwining operators, Ann. Sci. École Norm. Sup. (4) 21 (1988), no. 1, 67-89. MR 944102 (89k:22034)
  • [Kim1] Henry H. Kim, The residual spectrum of $ {\rm Sp}_4$, Compositio Math. 99 (1995), no. 2, 129-151. MR 1351833 (97c:11056)
  • [Kim2] Henry H. Kim, The residual spectrum of $ G_2$, Canad. J. Math. 48 (1996), no. 6, 1245-1272. MR 1426903 (97i:11055),
  • [KiS] Henry H. Kim and Freydoon Shahidi, Cuspidality of symmetric powers with applications, Duke Math. J. 112 (2002), no. 1, 177-197. MR 1890650 (2003a:11057),
  • [Kud] S. Kudla, Notes on the local theta correspondence, available at
  • [Lan] Robert P. Langlands, On the functional equations satisfied by Eisenstein series, Lecture Notes in Mathematics, Vol. 544, Springer-Verlag, Berlin, 1976. MR 0579181 (58 #28319)
  • [MoW] C. Mœglin and J.-L. Waldspurger, Spectral decomposition and Eisenstein series, Cambridge Tracts in Mathematics, vol. 113, Cambridge University Press, Cambridge, 1995. Une paraphrase de l'Écriture [A paraphrase of Scripture]. MR 1361168 (97d:11083)
  • [Rao] R. Ranga Rao, On some explicit formulas in the theory of Weil representation, Pacific J. Math. 157 (1993), no. 2, 335-371. MR 1197062 (94a:22037)
  • [Sha] Freydoon Shahidi, A proof of Langlands' conjecture on Plancherel measures; complementary series for $ p$-adic groups, Ann. of Math. (2) 132 (1990), no. 2, 273-330. MR 1070599 (91m:11095),
  • [Sil] Allan J. Silberger, Introduction to harmonic analysis on reductive $ p$-adic groups, Mathematical Notes, vol. 23, Princeton University Press, Princeton, N.J., 1979. Based on lectures by Harish-Chandra at the Institute for Advanced Study, 1971-1973. MR 544991 (81m:22025)
  • [Szp] D. Szpruch, The Langlands-Shahidi method for the metaplectic group and applications, thesis (Tel Aviv University), available at arXiv: 1004.3516v1.
  • [Win] Norman Winarsky, Reducibility of principal series representations of $ p$-adic Chevalley groups, Amer. J. Math. 100 (1978), no. 5, 941-956. MR 517138 (80f:22018),
  • [Zam] Siniša Žampera, The residual spectrum of the group of type $ G_2$, J. Math. Pures Appl. (9) 76 (1997), no. 9, 805-835 (English, with English and French summaries). MR 1485422 (98k:22077),

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11F70

Retrieve articles in all journals with MSC (2010): 11F70

Additional Information

Fan Gao
Affiliation: Department of Mathematics, National University of Singapore, 10 Lower Kent Ridge Road, Singapore, 119076

Keywords: Metaplectic groups, residual spectrum, Eisenstein series, Arthur conjecture
Received by editor(s): December 3, 2012
Received by editor(s) in revised form: March 12, 2013, and April 10, 2013
Published electronically: May 23, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society